MAUDE Adverse Event Report: GYRUS ACMI, INC M3-GOLD AUTOCLAVABLE OPERATIVE TELESCOPE 12 DEG; AUTOCLAVABLE TELESCOPE 12 DEG

GYRUS ACMI, INC M3-GOLD AUTOCLAVABLE OPERATIVE TELESCOPE 12 DEG; AUTOCLAVABLE TELESCOPE 12 DEG
Model Number M3-12A
Medical Device Problem Codes No Display/Image (1183); Sharp Edges (4013)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject telescope was returned to the service center (oci) for evaluation of the reported "sharp edges at the tip and black out lens." upon inspection, it was confirmed that the scope had no image due to optical fiber breakage, and the outer tube was bent.The distal tip of the outer tube is bent however, no sharp edge at the tip was observed.Additionally, there is dirt in objective unit and moisture in the optical system were also noted.The legal manufacturer performed the device history records for this device and all records indicated that the product was manufactured according to all applicable procedures and met final product release criteria.No abnormalities were found.The investigation was completed by the legal manufacturer and determined that there is no manufacturing, material or processing related cause for this failure mode.Based on the device inspection result, damage that occurred to the device was most likely due to user mishandling.The legal manufacturer will continue to monitor the field performance of this device.As stated on the ifu (instruction for use) and as a preventive measure, the user manual indicates, "study this manual and other labeling thoroughly for safe handling and storage.Misuse of instruments can cause injury to the patient and could have an adverse effect on the procedure being performed.Do not drop instruments or allow them to be struck by other objects.".
 
Event or Problem Description
The service center (oci) was informed that a customer autoclavable operative 12 degree telescope was returned due to a report of "sharp edges at the tip and black out lens" that occurred during reprocessing.No patient involvement was reported.
 
Additional Manufacturer Narrative
This supplemental report was submitted to provide additional information (h6) from the legal manufacturer's investigation.

Brand Name
M3-GOLD AUTOCLAVABLE OPERATIVE TELESCOPE 12 DEG
Common Device Name
AUTOCLAVABLE TELESCOPE 12 DEG
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
MDR Report Key12088886
Report Number1519132-2021-00012
Device Sequence Number3502841
Product Code FAS
UDI-Device Identifier00821925005662
UDI-Public00821925005662
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K890328
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM3-12A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/08/2021
Supplement Date Received by Manufacturer06/28/2021
Initial Report FDA Received Date06/29/2021
Supplement Report FDA Received Date06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1